MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX ESOPHAGEAL; PROSTHESIS, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION WALLFLEX ESOPHAGEAL; PROSTHESIS, ESOPHAGEAL
Model Number M00516730
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Codes Dysphagia/ Odynophagia (1815); Insufficient Information (4580)
Date of Event 03/10/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Block a2: patient's exact age is unknown; however, it was reported that the patient was over the age of 18.Block d4, h4: the complainant was unable to provide the suspect device lot number; therefore, the lot expiration and device manufacture dates are unknown.Block e1: the stent was explanted by dr.(b)(6).Block h6: imdrf patient code e2401 captures the reportable event of food impaction.Imdrf impact code f23 is being used to capture the additional intervention of removal of the migrated stent.Imdrf device code a010402 captures the reportable event of stent migration.
 
Event or Problem Description
It was reported to boston scientific corporation that a wallflex esophageal fully covered stent was implanted in the esophagus to treat a 5cm malignant stricture during an upper gastrointestinal (gi) endoscopy with stent placement procedure performed on (b)(6) 2022.The patient's anatomy was not tortuous and was not dilated prior to stent placement procedure.On (b)(6) 2022, the patient presented to the emergency department with food impaction.Upon checking, it was noted that the stent had completely migrated distally due to the stricture resolution.Subsequently, the stent was removed using graspers and the procedure was completed.
 
Additional Manufacturer Narrative
Blocks b5 and h6 (patient code) have been updated with additional information received on march 01, 2024.Block a2: patient's exact age is unknown; however, it was reported that the patient was over the age of 18.Block d4, h4: the complainant was unable to provide the suspect device lot number; therefore, the lot expiration and device manufacture dates are unknown.Block e1: the stent was explanted by dr.(b)(6).Block h6: imdrf patient code e1009 captures the reportable event of dysphagia.Imdrf impact code f23 is being used to capture the additional intervention of removal of the migrated stent.Imdrf device code a010402 captures the reportable event of stent migration.
 
Event or Problem Description
It was reported to boston scientific corporation that a wallflex esophageal fully covered stent was implanted in the esophagus to treat a 5cm malignant stricture during an upper gastrointestinal (gi) endoscopy with stent placement procedure performed on (b)(6) 2022.The patient's anatomy was not tortuous and was not dilated prior to stent placement procedure.On (b)(6) 2022, the patient presented to the emergency department with food impaction.Upon checking, it was noted that the stent had completely migrated distally due to the stricture resolution.Subsequently, the stent was removed using graspers and the procedure was completed.**additional information received on march 01, 2024** post-stent placement, the patient's dysphagia initially improved.However, the patient began to develop worsening dysphagia over time.

Brand Name
WALLFLEX ESOPHAGEAL
Common Device Name
PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key18813013
Report Number3005099803-2024-00797
Device Sequence Number11834593
Product Code ESW
UDI-Device Identifier08714729778066
UDI-Public08714729778066
Combination Product (Y/N)N
Initial Reporter StateNH
Initial Reporter CountryUS
PMA/510(K) Number
K091510
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00516730
Device Catalogue Number1673
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer03/01/2024
Initial Report FDA Received Date02/29/2024
Supplement Report FDA Received Date03/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown